Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 23, 2007, 5:10 AM PST for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Nov 23, 2007, 1:00 PM PST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2007, 5:10 AM PST (13:10 UTC)
- In effect from
- Nov 23, 2007, 1:00 PM PST
- Expired
- Nov 24, 2007, 4:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 7:19 AM PST | FREEZE 24 | Apple Valley, CA | MINIMUM TEMPERATURE |
| Nov 24, 7:19 AM PST | FREEZE 26 | Hesperia, CA | MINIMUM TEMPERATURE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 231310 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 510 AM PST FRI NOV 23 2007 AZZ101-CAZ229-NVZ466-232300- /O.UPG.KVEF.FW.A.0022.071123T2100Z-071125T0000Z/ /O.NEW.KVEF.FW.W.0034.071123T2100Z-071125T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 510 AM PST FRI NOV 23 2007 /610 AM MST FRI NOV 23 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PST /2 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ SATURDAY FOR THE COLORADO RIVER VALLEY FROM LAKE MEAD TO LAKE HAVASU DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR THE COLORADO RIVER VALLEY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM PST /2 PM MST/ THIS AFTERNOON TO 4 PM PST /5 PM MST/ SATURDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. NORTH WINDS WILL INCREASE THIS AFTERNOON THEN STRENGTHEN TONIGHT THROUGH SATURDAY MORNING. SUSTAINED WINDS SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON. WIND GUSTS OVER 35 MPH WILL DEVELOP THIS AFTERNOON THEN INCREASE UP TO 45 MPH OVERNIGHT AND SATURDAY MORNING. THESE STRONG WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 10 PERCENT THIS AFTERNOON AND SATURDAY. OVERNIGHT RECOVERY WILL BE POOR AND MAXIMUM RELATIVE HUMIDITY VALUES MAY STRUGGLE TO EXCEED 15 PERCENT IN MANY AREAS ALONG THE COLORADO RIVER VALLEY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KVEF 232250 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PST FRI NOV 23 2007 AZZ101-CAZ229-NVZ466-241500- /O.CON.KVEF.FW.W.0034.000000T0000Z-071125T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 250 PM PST FRI NOV 23 2007 /350 PM MST FRI NOV 23 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SATURDAY. STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE TONIGHT THROUGH MUCH OF THE DAY ON SATURDAY BEFORE DECREASING SATURDAY EVENING. WIND SPEEDS IN THE 20 TO 30 MPH RANGE WILL BE COMMON AND GUSTS AROUND 40 MPH ARE LIKELY...ESPECIALLY IN NORTH/SOUTH ORIENTED DRAINAGES. RELATIVE HUMIDITY VALUES WHICH HAVE BEEN AROUND 10 PERCENT THIS AFTERNOON WILL NOT INCREASE MUCH OVERNIGHT AND WILL CONTINUE TO BE VERY LOW ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 241033 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 233 AM PST SAT NOV 24 2007 AZZ101-CAZ229-NVZ466-250000- /O.CON.KVEF.FW.W.0034.000000T0000Z-071125T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 233 AM PST SAT NOV 24 2007 /333 AM MST SAT NOV 24 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NRA/COLORADO RIVER ARIZONA SIDE /LOWER COLORADO RIVER VALLEY...LAKE MEAD NRA/ COLORADO RIVER NEVADA SIDE. NORTHERLY WINDS HAVE DECREASED OVERNIGHT...BUT ARE EXPECTED TO INCREASE AGAIN BY EARLY MORNING AND THEN CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS TO BETWEEN 30 AND 40 MPH WILL BE COMMON...ESPECIALLY IN NORTH/SOUTH ORIENTED DRAINAGES. RELATIVE HUMIDITY VALUES HAVE SHOWN POOR RECOVERIES OVERNIGHT AND ARE EXPECTED TO BE AROUND 10 PERCENT BY LATE MORNING AND DURING THIS AFTERNOON...THUS THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 242336 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 336 PM PST SAT NOV 24 2007 AZZ101-CAZ229-NVZ466-250045- /O.EXP.KVEF.FW.W.0034.000000T0000Z-071125T0000Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 336 PM PST SAT NOV 24 2007 /436 PM MST SAT NOV 24 2007/ ...RED FLAG WARNING WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON. WINDS HAVE BEEN DECREASING SOMEWHAT LATE THIS AFTERNOON AND WILL CONTINUE TO DIMINISH EARLY THIS EVENING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 4 PM PST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 23, 4:05 AM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 23, 4:05 AM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 AM PST FRI NOV 23 2007
.SYNOPSIS...A DRY LOW PRESSURE SYSTEM WHICH DROPPED OUT OF WESTERN
CANADA WILL MOVE ACROSS SOUTHERN NEVADA TOWARD THE GULF OF
CALIFORNIA TODAY. THIS SYSTEM WILL BRING ADDITIONAL COLD AIR TO THE
REGION ALONG WITH BREEZY TO WINDY CONDITIONS THIS AFTERNOON THROUGH
MUCH OF SATURDAY. WINDS WILL DECREASE BY SATURDAY EVENING THOUGH
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE HOLIDAY WEEKEND.
&&
.SHORT TERM...THE INCOMING UPPER LOW WAS OVER WEST CENTRAL NEVADA AT
11Z AND WATER VAPOR IMAGERY INDICATED STRONG SUBSIDENCE ALONG AND
WEST OF THE NEVADA/CALIFORNIA BORDER. THE 00Z GFS/NAM/ECMWF
SOLUTIONS WERE IN GOOD AGREEMENT WITH THE STRENGTH AND TRACK OF THIS
SYSTEM THE NEXT 48 HOURS. THE LOW CENTER IS FORECAST TO QUICKLY MOVE
ACROSS SOUTHERN NEVADA AND REACH THE GULF OF CALIFORNIA BY THIS
EVENING. THE 11Z SURFACE ANALYSIS SHOWED STRONG HIGH PRESSURE
CENTERED OVER NORTHERN NEVADA/SOUTHERN IDAHO AND THE SURFACE LOW
CENTERED OVER SOUTHERN ARIZONA. THE 06Z NAM DEPICTED THIS QUITE WELL
AND SHOWED THE GRADIENT RAPIDLY SLIDING SOUTH AND STRENGTHENING OVER
SOUTHERN NEVADA BETWEEN 00Z AND 06Z. STRONG SUBSIDENCE AND 850-700MB
LAYER WINDS OF 35-45 KNOTS SHOULD KEEP THE LOWER LEVELS WELL MIXED
TONIGHT WITH BREEZY TO WINDY CONDITIONS OVER THE MAJORITY OF THE
FORECAST AREA THROUGH EARLY SATURDAY. ALTHOUGH ADVISORY LEVEL SPEEDS
(SUSTAINED OVER 30 MPH AND GUSTS OVER 40 MPH) ARE NOT OUT OF THE
QUESTION OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...THE MOST
FAVORABLE ZONES FOR WIDESPREAD ADVISORY LEVEL WINDS WILL BE THE
COLORADO RIVER VALLEY. A WIND ADVISORY HAS BEEN ISSUED FOR THIS
AFTERNOON THROUGH SATURDAY AFTERNOON TO HIGHLIGHT THIS. WINDS WILL
DECREASE LATE SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING AS
THE UPPER LOW MOVES OVER NORTHERN MEXICO AND THE SURFACE GRADIENT
RELAXES. AN AMPLIFIED UPPER LEVEL RIDGE NOSING INTO THE SOUTHWEST
BEHIND THE SYSTEM WILL QUICKLY BREAK DOWN AS A WEAK SHORTWAVE TROUGH
MOVES INTO THE WEST AND BRINGS CONSIDERABLE MID AND HIGH LEVEL
PACIFIC MOISTURE OVER THE REGION LATE SUNDAY.
LONG TERM...CONTINUED COOL PATTERN FORECAST FOR THE EXTENDED PERIOD
STARTING ON MONDAY. MODELS ARE GENERALLY IN GOOD AGREEMENT FOR MUCH
OF THE EXTENDED AND HAVE A REINFORCING SHOT OF COOLER AIR MOVING
ACROSS NEVADA ON TUESDAY. THIS HAS BEEN FORECAST FOR THE PAST FOUR
DAYS...SO CONFIDENCE IS FAIRLY HIGH. MOISTURE STILL LOOKS LIMITED
WITH THE SYSTEM ALTHOUGH A STRAY SHOWER OR TWO IS NOT ENTIRELY OUT
OF THE QUESTION ESPECIALLY IN THE NORTHERN HALF OF THE CWA. AFTER
THAT...BOTH THE ECMWF AND GFS BRING ANOTHER TROUGH TO NEVADA WITH
THE ECMWF THE STRONGER OF THE TWO SOLUTIONS. WIND WILL BE THE MAIN
CONCERN IN THE EXTENDED ESPECIALLY AHEAD OF BOTH TROUGHS. WITH RH
VALUES ONLY FORECAST TO HAVE MODERATE RECOVERIES...THIS MAY CAUSE
PROBLEMS FOR FIRE WEATHER INTERESTS. DECIDED TO GENERALLY GO WITH
THE DGEX OUTPUT FOR WIND SPEEDS WHICH TRANSLATES INTO BREEZY TO
WINDY CONDITIONS FOR SOME LOCATIONS ON TUESDAY ESPECIALLY FOR THE
SOUTHERN HALF OF THE CWA. &&
.AVIATION...FOR MCCARRAN...VARIABLE WIND CONDITIONS THROUGH 14Z THIS
MORNING SHOULD QUICKLY GIVE WAY TO STRONG NORTH TO NORTHEAST WINDS
FOR THE REST OF TODAY AND INTO SATURDAY. SPEEDS WILL START OUT 8 TO
12 KT THROUGH 18Z AND INCREASE TO 12 TO 17 KTS WITH GUSTS AROUND 20
KT BY 22Z TODAY. THESE GUSTY NORTHERLY WINDS ARE EXPECTED TO REMAIN
NEAR KLAS THROUGH 0Z SUNDAY. IN ADDITION...THERE IS A POTENTIAL FOR
GUSTS AS HIGH AS 30 KTS BETWEEN 4Z AND 9Z SATURDAY WHEN THE PRESSURE
GRADIENT IS FORECAST TO BE AT ITS MAXIMUM. WIND DIRECTION SHOULD
REMAIN BETWEEN 350 AND 040 ALL OF THE WAY THROUGH 03Z SUNDAY. CLEAR
SKIES ARE EXPECTED THROUGH SUNDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...HIGH PRESSURE OVER NORTHERN NEVADA WILL RESULT IN GUSTY
NORTH WINDS TODAY AND SATURDAY...WITH THE STRONGEST WINDS IN
NORTH/SOUTH ORIENTATED VALLEYS AND ALONG THE COLORADO RIVER VALLEY
LATE THIS AFTERNOON AND CONTINUING INTO SATURDAY. GUSTS UP TO 35 KTS
ARE POSSIBLE AT KBIH THROUGH 01Z SATURDAY AND UP TO 30 KTS AT KEED
AFTER 21Z TODAY.
.FIRE WEATHER...INCREASING NORTH WINDS THIS AFTERNOON THROUGH
SATURDAY AFTERNOON WILL COMBINE WITH LOW RELATIVE HUMIDITY TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ALONG THE COLORADO RIVER
VALLEY. ALTHOUGH OVERNIGHT RELATIVE HUMIDITY VALUES MAY BRIEFLY
CLIMB ABOVE 15 PERCENT...STRONG AND GUSTY NORTH WINDS WILL PERSIST
TONIGHT AND EVEN INCREASE SATURDAY MORNING. A RED FLAG WARNING FOR
THE COLORADO RIVER VALLEY WILL REPLACE THE FIRE WEATHER WATCH WHICH
WAS PREVIOUSLY IN EFFECT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY
FOR NVZ466.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR
NVZ021.
AZ...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 5 PM MST SATURDAY
FOR AZZ101.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY FOR
AZZ002-036.
CA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY
FOR CAZ229.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY FOR
CAZ527.
&&
ADAIR/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 22, 6:02 AM PST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 602 AM PST THU NOV 22 2007 AZZ001-003-CAZ519>526-NVZ014>020-022-230800- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 602 AM PST THU NOV 22 2007 /702 AM MST THU NOV 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER DRY COLD WEATHER SYSTEM WILL DIVE DOWN THROUGH THE SOUTHERN GREAT BASIN FRIDAY BRINGING GUSTY NORTH WINDS TO MUCH OF THE REGION LATE FRIDAY THROUGH EARLY SATURDAY. SUSTAINED WIND SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON DURING THIS PERIOD WITH GUSTS POSSIBLY OVER 40 MPH IN SOME AREAS. THESE CONDITIONS MAY PROMPT THE ISSUANCE OF WIND ADVISORIES FOR PARTS OF SOUTHERN NEVADA AND SURROUNDING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED ALTHOUGH WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.. AZZ002-036-CAZ527-NVZ021-230800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 602 AM PST THU NOV 22 2007 /702 AM MST THU NOV 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER DRY COLD WEATHER SYSTEM WILL DIVE DOWN THROUGH THE SOUTHERN GREAT BASIN FRIDAY BRINGING GUSTY NORTH WINDS ALONG THE COLORADO RIVER VALLEY. SUSTAINED WIND SPEEDS MAY EXCEED 25 MPH WITH GUSTS POSSIBLY OVER 35 MPH ALONG THE COLORADO RIVER VALLEY BY FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THIS DEVELOPING PATTERN HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON AND A LAKE WIND ADVISORY WILL ALSO BE LIKELY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED ALTHOUGH WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:26 AM PST | Wind Advisory | VEF | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.